MAUDE Adverse Event Report: DEPUY MITEK LLC US BIO-INTRAFIX 6-8 X 30MM TAPERED SCREW; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US BIO-INTRAFIX 6-8 X 30MM TAPERED SCREW; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Model Number 254660
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional narrative: udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by a healthcare professional in china that during an anterior cruciate ligament reconstruction procedure on (b)(6)2023, it was observed that the bio-intrafix 6-8 x 30mm tapered screw device was broken off.Removed all the broken parts and another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: the product was returned to mitek for evaluation.Mitek then conducted visual of device received.Visual observation indicates the external geometry of the screw was damage from the threads.The anchor was broken in multiples parts.A manufacturing record evaluation was performed for the finished device lot number: 9l05289, and no nonconformances were identified.Based on the condition of the device, this complaint can be confirmed.The possible root cause could be attributed when the tapping was off angle or excessive force was used while tapping causing the screw to break.For the stripped can be attribute when the screwdriver was not seated properly in the screw head and while attempting the insertion caused the screw treads and or screw head to become stripped / unable to advance.As per ifu, failure to insert the screw along the tunnel axis may result in device damage.Guidewire use is recommended.Place the tibial sheath on the appropriate diameter sheath inserter and, with tension on the graft strands, advance the tibial sheath through the tie tensioner.Failure to use the guidewire may result in the tibial tapered screw diverging through the tibial sheath.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
BIO-INTRAFIX 6-8 X 30MM TAPERED SCREW
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16467792
Report Number1221934-2023-00936
Device Sequence Number7774873
Product Code HWC
UDI-Device Identifier10886705013432
UDI-Public10886705013432
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K032167
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number254660
Device Catalogue Number254660
Device Lot Number9L05289
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2023
Supplement Date Received by Manufacturer03/08/2023
03/23/2023
Initial Report FDA Received Date03/02/2023
Supplement Report FDA Received Date03/09/2023
03/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown